Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A product space with the fixed point property


Author: W. L. Young
Journal: Proc. Amer. Math. Soc. 25 (1970), 313-317
MSC: Primary 54.85
DOI: https://doi.org/10.1090/S0002-9939-1970-0256381-6
MathSciNet review: 0256381
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: R. H. Bing, Amer. Math. Monthly 76 (1969), 119-132, utilizes an example of a $ 1$-dimensional arcwise connected continuum $ X$ in $ {E^3}$ with the fixed point property. His question (5) asks if $ X \times I$ has the fixed point property. The answer is yes, and the proof given uses standard techniques of point-set topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.85

Retrieve articles in all journals with MSC: 54.85


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0256381-6
Keywords: Fixed point property, $ 1$-dimensional arcwise connected continuum, product space
Article copyright: © Copyright 1970 American Mathematical Society